MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLT,PLASMA,ISBT

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLT,PLASMA,ISBT
Catalog Number 5803003
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
Customer reported that during a double platelets collection on a trima device, the donor opened the sample bag clamp, on their own, which caused air to appear in the donor line during the run.The machine displayed a one-minute pause, a three-minute pause, and a ten-minute pause alarm at which point the operator disconnected the donor.Patient identifier unknown at this time.Per customer patient status is "normal" luer connections were tight and there was no clotting in the channel or in the return reservoir the collection set is not available for return because it was discarded by the customer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
Customer reported that during a double platelets collection on a trima device, the donor opened the sample bag clamp, on their own, which caused air to appear in the donor line during the run.The machine displayed a one-minute pause, a three-minute pause, and a ten-minute pause alarm at which point the operator disconnected the donor.The customer declined to provide patient id.Per customer patient status is "normal" luer connections were tight and there was no clotting in the channel or in the return reservoir the collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, b.6, b.7, h.6, h.11 and a correction in a.4.Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.A disposable complaint history search was performed for this lot and found 0 reports for similar issues on this lot.The run data file (rdf) was analyzed for this event.Analysis of the run data file did not indicate any cause for air being pulled into the donor line.The run data file does not include information on the status of the sample bag clamp and therefore it cannot confirm the alleged opening of the sample bag clamp by the donor.Analysis of the run data file showed the operator did not resume the procedure following the ¿return pressure too high¿ alert at 26 minutes.When the pumps pause during a procedure, the trima safety system monitors the duration of the pump pause to ensure that a blood clot does not form in the needle.To do this, the trima safety system first determines if there is anticoagulated blood at the needle, which means at least 3ml of anticoagulated blood have been returned through the needle prior to the pause (e.G., by the middle of a return cycle) or during the pause (e.G., operator continued from a ¿three minute pause¿ alert to return 3ml of blood through the needle).If the needle does not contain anticoagulated blood at the time the system is paused, like if the system is paused during a draw cycle, a timer is started.If the trima safety system detects no movement or not enough movement from the inlet or return pumps for 10 minutes during the pause, alarm 32826 will occur when the pumps attempt to next move, likely when the operator attempts to continue the procedure.The customer submitted one video in lieu of the disposable set to aid investigation.The video shows the donor¿s arm with needle attached adequately and confirms the presence of many small air bubbles in the donor line.The sample bag is noted to be almost empty and is not inflated with air.A small air bubble is observed in the bag line between the clamp and the connector.The white sample bag line pinch clamp was confirmed to be in the open position.The blue pinch clamp on the inlet line is in the open position.One small air bubble is seen in the inlet line just below the manifold and above the blue pinch clamp.Clumping appears to be present at the manifold in the inlet and return lines.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that during a double platelets collection on a trima device, the donor opened the sample bag clamp on their own, which caused air to appear in the donor line during the run.The machine displayed a one-minute pause, a three-minute pause, and a ten-minute pause alarm at which point the operator disconnected the donor.The customer reported all luer connections were tight and the sample bag wasn¿t inflated with air.They also said the donor hadn¿t been connected prior to ac prime and no air was being drawn in through the ac line or filter.There was no medical intervention and patient status is normal.The customer declined to provide patient id.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, d.4, h.6 and h.11.Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.A disposable complaint history search was performed for this lot and found 0 reports for similar issues on this lot.The run data file (rdf) was analyzed for this event.Analysis of the run data file did not indicate any cause for air being pulled into the donor line.The run data file does not include information on the status of the sample bag clamp and therefore it cannot confirm the alleged opening of the sample bag clamp by the donor.Analysis of the run data file showed the operator did not resume the procedure following the ¿return pressure too high¿ alert at 26 minutes.When the pumps pause during a procedure, the trima safety system monitors the duration of the pump pause to ensure that a blood clot does not form in the needle.To do this, the trima safety system first determines if there is anticoagulated blood at the needle, which means at least 3ml of anticoagulated blood have been returned through the needle prior to the pause (e.G., by the middle of a return cycle) or during the pause (e.G., operator continued from a ¿three minute pause¿ alert to return 3ml of blood through the needle).If the needle does not contain anticoagulated blood at the time the system is paused, like if the system is paused during a draw cycle, a timer is started.If the trima safety system detects no movement or not enough movement from the inlet or return pumps for 10 minutes during the pause, alarm 32826 will occur when the pumps attempt to next move, likely when the operator attempts to continue the procedure.The customer submitted one video in lieu of the disposable set to aid investigation.The video shows the donor¿s arm with needle attached adequately and confirms the presence of many small air bubbles in the donor line.The sample bag is noted to be almost empty and is not inflated with air.A small air bubble is observed in the bag line between the clamp and the connector.The white sample bag line pinch clamp was confirmed to be in the open position.The blue pinch clamp on the inlet line is in the open position.One small air bubble is seen in the inlet line just below the manifold and above the blue pinch clamp.Clumping appears to be present at the manifold in the inlet and return lines.Root cause: a root cause assessment was performed for this complaint.Analysis of the run data file did not indicate any cause for air being pulled into the donor line.The run data file does not include information on the status of the sample bag clamp and therefore it cannot confirm the alleged opening of the sample bag clamp by the donor.Analysis of the run data file showed the operator did not resume the procedure following the ¿return pressure too high¿ alert at 26 minutes.When the pumps pause during a procedure, the trima safety system monitors the duration of the pump pause to ensure that a blood clot does not form in the needle.To do this, the trima safety system first determines if there is anticoagulated blood at the needle, which means at least 3ml of anticoagulated blood have been returned through the needle prior to the pause (e.G.By the middle of a return cycle) or during the pause (e.G.Operator continued from a ¿three minute pause¿ alert to return 3ml of blood through the needle).If the needle does not contain anticoagulated blood at the time the system is paused, like if the system is paused during a draw cycle, a timer is started.If the trima safety system detects no movement or not enough movement from the inlet or return pumps for 10 minutes during the pause, alarm 32826 will occur when the pumps attempt to next move, likely when the operator attempts to continue the procedure.Based on the available information, the root cause was determined to be an operator clamping error.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL PLT,PLASMA,ISBT
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key23235301
Report Number1722028-2025-00223
Device Sequence Number9757710
Product Code GKT
UDI-Device Identifier05020583803008
UDI-Public05020583803008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5803003
Device Lot Number2504195151
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by Manufacturer10/21/2025
12/19/2025
02/13/2026
Initial Report FDA Received Date10/07/2025
Supplement Report FDA Received Date10/30/2025
01/06/2026
02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexMale
Patient Weight70 KG